MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Dyspnea (1816); Neuropathy (1983); Pain (1994); Swelling (2091); Dysphasia (2195); Neck Pain (2433); Neck Stiffness (2434); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Products from multiple manufacturers were implanted during the procedure.Although it is unknown if any of the devices contributed to the reported event, we are filing this mdr for notification purposes.Above mentioned device with quantity of 2 was involved in the event.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent spine fusion surgery on cervical and thoracic region of spine from vertebrae c2 to t2.The rhbmp-2 and collagen sponge were used in the surgery.Post-op, patient experienced progressively worsening and chronic neck and back pain, stiffness and soreness; difficulty speaking, swallowing and breathing; swelling in his neck and hands; and radiculopathy in both legs, feet and in his left arm.Patient required use of crutches or a cane to assist with ambulation.These serious injuries prevent the patient from practicing and enjoying the activities of daily life that patient enjoyed pre-operatively, and had otherwise suffered serious and permanent injuries.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK
1800 pyramid place
memphis TN 38132
MDR Report Key7147212
Report Number1030489-2017-02570
Device Sequence Number16430385
Product Code NEK
UDI-Device Identifier00681490843812
UDI-Public00681490843812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2014
Device Catalogue Number7510600
Device Lot NumberM111103AAA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;